MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M0045031TH0
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device was returned for analysis.A visual inspection of the device revealed that the distal tip is out of plane in its neutral position.The seal of ring 2 was compromised.It was noticed that there was a yellow-orange substance under proximal seal of ring 3.An electrical test was also performed and found out that the thermistor resistance was open in the neutral, right and left curve positions.No shorts were found.Functional inspection was done and revealed that the steering knob and the tension of the control knob functioned properly on both lock and unlock positions.A portion of the proximal sheath was removed approximately 12 cm from the distal tip and proximal to the torque hole.There is dried body fluid in the interior of the sheath.There is continuity between the thermistor wires at this location and the connector.This indicates that the thermistor open was not in the handle.A portion of the distal sheath was removed.There was an abundance of dried body fluid in the distal sheath.There is continuity at approximately 4 cm from the distal tip to the connector on the thermistor ground wire.There is an open at approximately 4 cm from the distal tip to the connector on the thermistor wire.There is an open at approximately 4 cm from the distal tip to the connector on the thermistor wire.The measurement between the connector thermistor ground wire to the thermistor wire at approximately 4 cm from the distal tip.An open in the thermistor wire was found in the proximal shaft approximately 10.3 cm from the distal tip.The thermistor ground wire is intact, only one wire of the thermistor wire pair is open.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 15may2017.It was reported that the device has no signal, did not ablate and the power did not rise.A 7/110/2.5/7-4 quad k1 blazer® ii was selected for use.During the procedure after the catheter was positioned, it was noticed that there was no signal, the power did not rise and was unable to ablate the device.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was good.However, device analysis reveals that a yellow-orange substance under the proximal seal of ring 3 was noted.

Brand Name
BLAZER® II HTD
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6602979
Report Number2134265-2017-05355
Device Sequence Number13697751
Product Code LPB
UDI-Device Identifier08714729172048
UDI-Public(01)08714729172048(17)20191031(10)19899885
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberM0045031TH0
Device Catalogue Number5031TH
Device Lot Number19899885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR